Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 45, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 23, 2019, 3:52 PM MST for Mohave County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2019, 3:52 PM MST (22:52 UTC)
- Expired
- Sep 23, 2019, 6:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 91 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 6:00 PM MST | FLASH FLOOD | 4 Ese Mohave Valley, AZ | PUBLIC REPORTED FLASH FLOODING ACROSS WILLOW DR, EAST OF WILLOW VALLEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 128 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3640 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708
WGUS55 KVEF 232252
FFWVEF
AZC015-240145-
/O.NEW.KVEF.FF.W.0045.190923T2252Z-190924T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
352 PM MST Mon Sep 23 2019
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southwestern Mohave County in northwestern Arizona...
* Until 645 PM MST.
* At 350 PM MST, Doppler radar indicated another round of
thunderstorms moving into the area between Mohave Valley and
Oatman. One to two inches of rain fell with earlier thunderstorms,
and Boundary Cone Road was already impassable. Additional heavy
rain will only aggravate the situation.
* Some locations that will experience flooding include...
Mesquite Creek, Oatman, Mojave Ranch Estates, Mohave Valley,
Arizona Village and Willow Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3486 11463 3490 11464 3490 11463 3499 11463
3507 11438 3496 11437 3485 11461
$$
Morgan2 follow-up statements
374
WGUS75 KVEF 232354
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
454 PM MST Mon Sep 23 2019
AZC015-240145-
/O.CON.KVEF.FF.W.0045.000000T0000Z-190924T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
454 PM MST Mon Sep 23 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MST FOR
SOUTHWESTERN MOHAVE COUNTY...
At 453 PM MST, Doppler radar indicated thunderstorms producing heavy
rain just south of Boundary Cone Road between Oatman and Mohave
Valley. Multiple rounds of storms have produced heavy rain in this
same area this afternoon, so flash flooding is ongoing.
Some locations that will experience flooding include...
Mesquite Creek, Oatman, Mojave Ranch Estates, Mohave Valley, Arizona
Village and Willow Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3486 11463 3490 11464 3490 11463 3499 11463
3507 11438 3496 11437 3485 11461
$$
Morgan561
WGUS75 KVEF 240136
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
636 PM MST Mon Sep 23 2019
AZC015-240146-
/O.EXP.KVEF.FF.W.0045.000000T0000Z-190924T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
636 PM MST Mon Sep 23 2019
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MOHAVE COUNTY WILL EXPIRE
AT 645 PM MST...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3486 11463 3490 11464 3490 11463 3499 11463
3507 11438 3496 11437 3485 11461
$$
CKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 2:55 PM MST, 57 minutes earlier.
Area forecast discussion, Sep 23, 2:55 PM MST, 57 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 255 PM PDT Mon Sep 23 2019 .SYNOPSIS...A vigorous low pressure system that has brought showers and thunderstorms to northwest Arizona will continue sagging south tonight. With the moisture also retreating southward, shower and storm chances decrease overnight into Tuesday morning. As the low stalls out south of the area, expect dry northeast breezes for the middle of the week, then shower and thunderstorm chances wrapping back into the region late Wednesday into Thursday. Another potent trough will begin impacting the region by the weekend with increasing southwesterly winds and precipitation chances for the southern Great Basin. && .DISCUSSION...through Sunday. High resolution models generally on track, though timing seems to be a few hours earlier than anticipated thus far. Tropical moisture from the former tropical system Lorena has advected northward over Arizona, while a potent upper-level trough digs down through the region and closes off. This has resulted in the expected severe thunderstorm and flash flood threat over Mohave county and adjacent areas. Through tonight, the stronger storms are expected to wane, as the loss of daytime heating and already generated cold pools act to stabilize the atmosphere. However, cold air moving in aloft will continue to steepen mid-level lapse rates, and forcing for ascent will continue to increase through the evening, both of which will likely keep at least some activity going till about midnight. As the upper-level low closes off and drifts slowly southward tomorrow, retreating moisture should end shower and thunderstorm chances for a day or two, and result in east to northeast breezes across the area with moderating temperatures. The low begins to drift back northward Wednesday and Thursday, wrapping precipitation chances back into the region late Wednesday and Thursday. By Friday, this low will get kicked out of the region by a deeper trough digging into the western US, which will begin impacting the region on Friday. && .FIRE WEATHER...Showers and storms will end for the region tonight as a low pressure system sinks south of the area and stalls. Generally northeasterly breezes can be expected for the middle of the week, with moisture retreating to the south. The previously mentioned low will wobble back northward Wednesday into Thursday, wrapping moisture and precipitation chances back around into the region. Another potent low pressure system begins impacting the region over the weekend with increasing southwest winds. && .AVIATION...For McCarran...Southwest winds should prevail with a cold front approaching from the north unless thunderstorm outflow winds make it into the valley as suggested by output from some of the most recent hires model runs. For sky cover, scattered clouds around 10k feet with broken clouds AOA 15k feet are expected. Winds could favor a southeast direction through much of the evening before the front turns them to the north but confidence is lower. For the rest of southern Nevada, northwest Arizona and southeast California...T-storms will remain focused across the lower Colorado River Valley and NW Arizona areas but possible anywhere south of the I-15 in Clark and eastern San Bernardino counties. CIGs dropping to 5-7 kft, strong winds and hail will be possible with some storms. Storm activity will wane mid to late evening. Generally, north winds around 7-12 kts along with scattered CIGs at or above 10kft are expected overnight. && .SPOTTER INFORMATION STATEMENT...A Flash Flood Watch is in remains in effect for portions of Mohave county along with a Severe Thunderstorm Watch through this evening. Spotter activation for Mohave county is requested for flooding, wind damage, and hail size reports needed. Elsewhere in nearby southern Nevada and southeast California, spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Steele AVIATION.....Salmen For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Sep 23, 12:48 PM MST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1248 PM PDT MON SEP 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM HAIL 1 NNE DESERT HILLS 34.56N 114.36W
09/23/2019 E1.00 INCH MOHAVE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER-SIZED HAIL.
ON THE NORTH SIDE OF LAKE HAVASU CITY NEAR
THE AIRPORT.
&&
CFSLocal storm report, Sep 23, 3:40 PM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
340 PM PDT MON SEP 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 3 NNE MOHAVE VALLEY 34.97N 114.57W
09/23/2019 MOHAVE AZ EMERGENCY MNGR
EMERGENCY MANAGER REPORTED BOUNDARY CONE
ROAD IN MOHAVE VALLEY WAS FLOODED AND
IMPASSABLE.
&&
TB3Local storm report, Sep 23, 3:44 PM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
344 PM PDT MON SEP 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 1 SE FORT MOHAVE 35.00N 114.58W
09/23/2019 MOHAVE AZ EMERGENCY MNGR
EMERGENCY MANAGER REPORTED ROADWAY FLOODING
IN THE MESQUITE CREEK SUBDIVISION IN FORT
MOHAVE MESA NEAR JACK RABBIT AND WAGON WHEEL
RDS.
&&
TB3Local storm report, Sep 23, 3:52 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
352 PM PDT MON SEP 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 1 SE FORT MOHAVE 35.00N 114.58W
09/23/2019 U1.00 INCH MOHAVE AZ EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED BY MOHAVE COUNTY
EMERGENCY MANAGER IN THE MESQUITE CREEK
SUBDIVISION NEAR JACK RABBIT AND WAGON WHEEL
ROADS.
&&
TB3The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 3:10 AM MST | Flash Flood Watch | VEF | 24 hr | |
| Sep 23, 9:32 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 43 min |
| Sep 23, 12:13 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 47 min |
| Sep 23, 1:35 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 40 min |
| Sep 23, 1:57 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Sep 23, 3:18 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Sep 23, 4:11 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 49 min |
| Sep 23, 4:46 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 44 min |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.